Arkansas, 2006Hail and Damaging Winds in Arkansas, August 21, 2006
August 21, 2006 · NWS TSA · 11 events in 6 counties and zones
10 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 21, 9:39 AM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 21, 9:39 AM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT MON AUG 21 2006
.DISCUSSION...
SUBTLE SHORTWAVE AND/OR MCS FROM OVERNIGHT CONVECTIVE COMPLEX
CONTINUES TO MAINTAIN SUFFICIENT FORCING FOR ONGOING
CONVECTION...AND THIS TREND WILL LIKELY CONTINUE AS DOWNSTREAM
AIRMASS LOSES INHIBITION WITH HEATING. CURRENTLY THE SEVERE WEATHER
THREAT IS LOW...HOWEVER DOWNSTREAM CONDITIONS WILL BE CLOSELY
MONITORED SHOULD A TREND TOWARD MORE SURFACED BASED CONVECTION
DEVELOP.
SEVERAL UPDATES HAVE BEEN SENT THIS MORNING TO ACCOUNT FOR
CONVECTIVE TRENDS...WITH LITTLE SUPPORT FROM RECENT SHORT TERM MODEL
GUIDANCE. FURTHER UPDATES WILL BE HEAVILY WAITED TOWARD RADAR
TRENDS AND MESOSCALE ANALYSIS. TEMPERATURE ADJUSTMENTS WERE TO COOL
THE NORTH SLIGHTLY...WITH HOT TEMPS AGAIN EXPECTED SOUTH.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 07
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 21, 12:00 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON AUG 21 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON AUG 21 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEASTERN AND NORTHWEST ARKANSAS.
ONSET...AFTER 2 PM.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...AFTERNOON.
DISCUSSION...
NUMEROUS THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS NORTHEAST
OKLAHOMA AND INTO FAR NORTHWEST ARKANSAS THROUGH THE AFTERNOON
HOURS. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL DEVELOP FURTHER
SOUTH ACROSS WEST CENTRAL ARKANSAS INTO SOUTHEAST OKLAHOMA ALONG A
REMNANT BOUNDARY. INSTABILITY CONTINUES TO INCREASE ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH A WEAKENING CAP
ACROSS FAR SOUTHEAST OKLAHOMA. THE RISK OF STRONG WINDS MAY
INCREASE WITH THE CURRENT LINE OF THUNDERSTORMS ACROSS NORTHEAST
OKLAHOMA...ALONG WITH A RISK OF DAMAGING DOWNBURSTS WITH THE
STRONGEST STORMS ACROSS WEST CENTRAL ARKANSAS INTO SOUTHEAST
OKLAHOMA.
EXCESSIVE HEAT CONCERNS WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA
THIS AFTERNOON...WITH HEAT INDICES APPROACHING 105 DEGREES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA LATER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY IN THE WEAK
NORTHWESTERLY FLOW ALOFT. HOT WEATHER WILL RETURN BY LATE
WEEK...WITH 100 DEGREE HEAT POSSIBLE OVER MUCH OF THE AREA. A WEAK
COLD FRONT MAY MOVE INTO THE REGION BY THE WEEKEND...BRINGING A
CHANCE OF THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Aug 21, 12:23 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST 4 S PRYOR 36.25N 95.32W
08/21/2006 E70 MPH MAYES OK TRAINED SPOTTER
&&
JDSLocal storm report, Aug 21, 12:24 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 1 S PRYOR 36.29N 95.32W
08/21/2006 E70 MPH MAYES OK EMERGENCY MNGR
POWER POLES DOWN
&&
JDSSpecial weather statement, Aug 21, 12:27 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT MON AUG 21 2006
ARZ001-211900-
BENTON AR-
127 PM CDT MON AUG 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 127 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF GRAVETTE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SULPHUR
SPRINGS...GRAVETTE...PEA RIDGE...HIWASSE AND BELLA VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Aug 21, 12:33 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TORNADO 1 SW ROSE 36.21N 95.04W
08/21/2006 MAYES OK PUBLIC
SMALL ROPE TORNADO REPORTED BY PUBLIC AND RELAYED BY
MEDIA.
&&
MEPLocal storm report, Aug 21, 12:40 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND DMG SALINA 36.29N 95.15W
08/21/2006 MAYES OK AMATEUR RADIO
TREES DOWN ALONG HIGHWAY 82 IN TOWN.
&&
MEPSpecial weather statement, Aug 21, 12:51 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
151 PM CDT MON AUG 21 2006
ARZ001-002-211915-
BENTON AR-CARROLL AR-
151 PM CDT MON AUG 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND BENTON
AT 151 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS ACROSS THE NORTHERN PART OF BENTON COUNTY IN NORTHWEST
CARROLL COUNTY...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OAK HILL...PLEASANT
RIDGE...GATEWAY...LARUE...EUREKA SPRINGS...BEAVER
LAKE...GRANDVIEW...BUSCH AND BEAVER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Thunderstorm Wind, Washington
- When
- August 21, 1:11 PM CST
- Where
- Washington County, Lincoln
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.950, -94.417
Thunderstorm winds estimated at 70 miles an hour did minor damage to the roof of a school building.
Thunderstorm Wind, Benton
- When
- August 21, 1:23 PM CST
- Where
- Benton County, Siloam Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.183, -94.533
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm Wind, Crawford
- When
- August 21, 1:28 PM CST
- Where
- Crawford County, Van Buren
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.433, -94.350
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
Thunderstorm Wind, Washington
- When
- August 21, 1:38 PM CST
- Where
- Washington County, Fayetteville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.067, -94.167
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees. Several of the trees blocked roads. Power lines were also blown down leaving 6000 customers without electricity.
Thunderstorm Wind, Washington
- When
- August 21, 1:45 PM CST
- Where
- Washington County, Johnson
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.133, -94.167
Thunderstorm wind estimated at 70 miles blew a semi off of Interstate 540. Several trees in the city of Johnson were blown down.
Hail, Washington
- When
- August 21, 1:47 PM CST
- Where
- Washington County, Fayetteville
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.067, -94.167
Thunderstorm Wind, Washington
- When
- August 21, 1:47 PM CST
- Where
- Washington County, Springdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.183, -94.133
Thunderstorm Wind, Sebastian
- When
- August 21, 1:54 PM CST
- Where
- Sebastian County, 2 mi NW of Greenwood
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.233, -94.300
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm Wind, Washington
- When
- August 21, 2:06 PM CST
- Where
- Washington County, Goshen
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.100, -94.000
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm Wind, Franklin
- When
- August 21, 2:15 PM CST
- Where
- Franklin County, Ozark
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.500, -93.833
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm Wind, Madison
- When
- August 21, 2:23 PM CST
- Where
- Madison County, Huntsville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.083, -93.733
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533089, 5533090, 5533091, 5533092, 5533157, 5533093, 5533158, 5533159, 5533160, 5533161, 5533162.